Act Natural 


         Health & Wellness, LLC


   Act Natural Health & Wellness

                           the way life used to be

Life on Benzos and more – A Cocktail For Destruction

This page is part of my series of life on benzodiazepines and more. Please see the other articles linked in the sub header of this page. There are important resources linked here in the sidebar.  I invite you to join the journey and heal with me. ~ Pam


April 9, 2018 will be the 7th anniversary of my father’s death-the day I would also lose my mother to PTSD (Post Traumatic Stress Disorder).


My father had a horrific death experience. After having his second brain bleed from something called Amyloid Angioplasty, he was unable to use the right side of his body, speak, or eat.


After he was literally thrown out of the hospital, we took him home. Little did we know that we were not equipped to handle the emotional or physical strain on my mother, my sister or myself.


Families are just left to figure it out for themselves. How do you administer meds through a feeding tube? The doctor had me crushing them, mixing them with water and injecting into the tube. This caused constant clogging of the tube. I thought, “I know! I’ll have my friend, who is a compounding pharmacist, make them into a liquid form so I can inject them right into the feed tube.” I had to come up with this idea, and it worked like a charm.


My mother seemed so anxious during the weeks we had my father at home. She was encouraged to bring in hospice just 3 weeks into his recovery. I protested, as did my sister. We would not bear witness to this. My mother, in her unstable state of mind, was influenced by other family members, friends, and hospice nurses. The doctor disagreed. He felt my father had not been given enough recovery time, and removing the feeding tube would cause him to starve to death.


My sister and I walked away and left my mother to deal with her decision. So on Saturday, April 9, 2011, without me, my family or my sister by his side, my father passed away.

My mom seemed pretty good for the first year. Then she lost weight, could not sleep, major anxiety attacks appeared, and she started to pull away from her social activities. I tried to encourage her to eat so I brought meals, supplements, and made smoothies. Family and friends influenced her to try prescription meds. Some of them were on meds themselves and gave first-hand testimony of how well they worked.


Your mother needs the drugs, leave her alone. She doesn’t want your food, I was told. Gee, how can that be since she seemed to be doing better and she never said she didn’t want my food?


My sister took her to the primary care physician and he prescribed something to help calm her down and sleep. It didn’t work, so he prescribed more and more drugs (the cocktail). Unfortunately, my mother’s physician never told her about the potential negative reactions to life on benzos, or explained any of the adverse reactions she may have to them.


I downloaded information about PTSD and approached my mom’s primary care physician, hopeful he would give her the info. With him on board, she might seek help by going to grief counseling. I even lined up a psychologist who specialized in grief and loss.


His response? “I’m not giving her that.”


So……the journey of life on benzos and more began.

First, let’s start out with a list of benzos:


Approved benzodiazepines in the United States include:

alprazolam (Xanax)
chlordiazepoxide (Librium)
clonazepam (Klonopin)
clorazepate (Tranxene)
diazepam (Valium)
estazolam (Prosom)
flurazepam (Dalmane)
lorazepam (Ativan)
midazolam (Versed)
oxazepam (Serax)
temazepam (Restoril)
triazolam (Halcion)
quazepam (Doral)


Second, and really important, is informed consent of the common adverse reactions to benzos which can include:

sedation

dizziness
weakness and unsteadiness
transient drowsiness commonly experienced during the first few days of treatment
a feeling of depression
loss of orientation
headache
sleep disturbance
confusion
irritability
aggression
excitement
memory impairment

The following video features the personal stories of people all around the world, whose lives have been turned upside down by these pills.
 
On 11th July 2018 World Benzodiazepine Awareness Day (W-BAD) celebrates its third year. Visit its official website which can be found at      http://w-bad.org. 

Join us Wednesday, July 11th 2018 for the “Walk~~Run For Your Life” event in support of W-BAD, World Benzodiazepine Awareness Day. For more information, to sign up for this event or to volunteer,
contact Pam at [email protected]


W-BAD is a grassroots victim-organized campaign that seeks to raise global awareness about the harms and dangers of prescribed benzodiazepines.


“Each year, we honor the victims of benzodiazepine effects and their families. To those who’ve lost loved ones or personally suffered inconceivable damage as a result of taking these drugs, we pay tribute to you – and hope to raise awareness to both prescribers and patients of the unfathomable dangers involved.

If you know anyone who is currently suffering or is considering taking a benzodiazepine, please share this information with them. If you’ve been injured – know that you are not alone.”


Resources:


Benzodiazepine use in the United States



Cognitive Effects of Long-Term Benzodiazepine Use PDF


I am  considering starting a support group for those who are taking benzos or family members who would like support and educational information on understanding the changes happening with their loved ones, no matter what the age.


Please comment on this post or send me a message if you are interested in helping in any way. Activate the healer in you by becoming active!~Pam

go back to the top

go back to the top


Act Natural Website designed by Tracy Rowe